Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 24, 2014, 05:39:07 PM

Login with username, password and session length


Members
  • Total Members: 23777
  • Latest: klyfor
Stats
  • Total Posts: 643445
  • Total Topics: 48957
  • Online Today: 196
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 6
Guests: 165
Total: 171

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: tinnitus?  (Read 2566 times)

0 Members and 1 Guest are viewing this topic.

Offline JeffreyM

  • Member
  • Posts: 96
  • 11:11
tinnitus?
« on: August 12, 2007, 04:22:35 AM »
Hello, Since switching to Kaletra from Crixivan I have developed tinnitus. sometimes the high pitched ringing is really too much. It is very challenging!  I talked my Docs about it and I was told there is no treatment for it.  the funny thing is I'm 1/2 deaf and still hear the high pitched buzz type sound in both of my ears. Does anybody else have experience with tinnitus?  Thanks  JeffreyM

Offline J.R.E.

  • Member
  • Posts: 7,217
  • Joined Dec-2003 Living positive, since 1985.
Re: tinnitus?
« Reply #1 on: August 12, 2007, 05:03:42 AM »
Hello Jeffrey,

You will find a few of us here that deal with tinnitus on a daily basis, and also in different degrees. Mine started early in 2004, just shortly after starting antiretroviral therapy. I was at that time ( still am on ) Viramune, Epzicom and Viread. I believe it was most likely brought on, at that time, by some of the medications that I was on, including Dapsone and Zithromax. But of course, I can't prove that. I went for an MRI in 2004, and had bulging neck vertebrae ( I believe it was c-5 and c-6) which was thought to also possibly have contributed to the Tinnitus.

Here's a few links for you to read. Some of those links ( within the links) are not working anymore, as they were part of the old Aidsmeds forums, which have since been  dissolved :


http://forums.poz.com/index.php?topic=7427.0

http://www.tinnitusformula.com/infocenter/articles/conditions/drugs.aspx

http://www.thebody.com/Forums/AIDS/SafeSex/Current/Q182123.html


Also touched on lightly, in this thread :

http://forums.poz.com/index.php?topic=14376.msg179172#msg179172

Also, If you click on the search button, (On the top of the forums page, just under the Aidsmeds logo, and type in tinnitus), you may be able to find some more threads on this topic within these forums.

I still have tinnitus. I  have very minimal hearing loss--- ( at least as of my last hearing test) Some days are definitely worse than others. Almost sounds at times, like someone set off fireworks, next to my ears !!




Take care-----Ray


« Last Edit: August 12, 2007, 05:09:57 AM by J.R.E. »
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline J.R.E.

  • Member
  • Posts: 7,217
  • Joined Dec-2003 Living positive, since 1985.
Re: tinnitus?
« Reply #2 on: August 12, 2007, 05:39:57 AM »
Jeffrey,

You can also try this site. Scroll down slightly and enter tinnitus in the search box. Lots of good info there also :

http://health.groups.yahoo.com/group/PozHealth/


Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 12.5mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


 In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started my first  HAART regimen  on October 24th,03.

 As of 8/2514,  t-cells are at 402, Viral load <40

 Current % is at 11%

  
 62 years young.

Offline JeffreyM

  • Member
  • Posts: 96
  • 11:11
Re: tinnitus?
« Reply #3 on: September 25, 2007, 05:09:30 AM »
Thanks Ray!  Sorry it took me so long to respond to your replies.  Some days can be almost too much!  Thanks for the links!  JeffreyM

Offline jack

  • Member
  • Posts: 1,578
  • fomerly the loser known as Jake
Re: tinnitus?
« Reply #4 on: September 26, 2007, 11:50:25 AM »
I got it several years ago while on a 6months stint on Reyataz. I experience it all day long but its much louder at night. I have no idea if its an age thing or a reyataz thing. I did read where several people on reyataz experienced this. very annoying.

Offline MitchMiller

  • Member
  • Posts: 479
Re: tinnitus?
« Reply #5 on: October 05, 2007, 12:53:40 AM »
Have it 24/7... first appeared at sero-conversion, then went away as my body throttled back the virus... only to emerge about 7 months later when my TCell count dropped into the low 200's.  Now after 4.5 years on meds (wow... that long!)... the meds actually make it louder... even acyclovir makes it louder... but especially Sustiva does.  Before meds, it actually hurt... it was horrible... now it's tolerable, but still annoying.  I don't even mention it to my doc any more.  An ENT doc told me it was most likely caused by some virus (HIV or other taking advantage of a suppressed immune system).  You'll eventually get more used to it just always being there.

Offline PozMike

  • Member
  • Posts: 8
Re: tinnitus?
« Reply #6 on: October 10, 2007, 03:16:08 PM »
I've lived with it since about 2001. It started in 2001 and got continually more annoying. Then in 2003 it leveled off. Some days it'slike listening to a loud air conditioner and some days it's like a roaring jet. My hearing AIDS seem to make it worse, but I think that might be additional pressure since the tinnitus  "sound" is not really sound.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.